Show simple item record

dc.contributor.authorBeale, J. T. (John Thomas), 1947-en_US
dc.contributor.authorChopp, David L.en_US
dc.contributor.authorLeVeque, Randall J., 1955-en_US
dc.contributor.authorLi, Zhilin, 1956-en_US
dc.date.accessioned2009-05-20T21:36:28Z
dc.date.available2009-05-20T21:36:28Z
dc.date.issued2008en_US
dc.identifier.citationCOMM. APP. MATH. AND COMP. SCI., Vol. 3, No. 1, 2008en_US
dc.identifier.urihttp://pjm.math.berkeley.edu/camcos/2008/3-1/p05.xhtmlen_US
dc.identifier.urihttp://hdl.handle.net/1773/4637
dc.description.abstractA recent paper by Vaughan, Smith, and Chopp [Comm. App. Math. &and Comp. Sci. 1 (2006), 207–228] reported numerical results for three examples using the immersed interface method (IIM) and the extended finite element method (X-FEM). The results presented for the IIM showed first-order accuracy for the solution and inaccurate values of the normal derivative at the interface. This was due to an error in the implementation. The purpose of this note is to present correct results using the IIM for the same examples used in that paper, which demonstrate the expected second-order accuracy in the maximum norm over all grid points. Results now indicate that on these problems the IIM and XFEM methods give comparable accuracy in solution values. With appropriate interpolation it is also possible to obtain nearly second order accurate values of the solution and normal derivative at the interface with the IIM.en_US
dc.description.sponsorshipThe work of Beale and Li was supported by the Program on Random Media at S.A.M.S.I.en_US
dc.language.isoen_USen_US
dc.rightsCopyright @ 2008 Mathematical Sciences Publishersen_US
dc.subjectimmersed interface method (IIM)en_US
dc.subjectelliptic interface problemsen_US
dc.subjectfinite difference methodsen_US
dc.subjectdiscontinuous coefficientsen_US
dc.subjectsingular source termen_US
dc.subjectconvergence orderen_US
dc.titleCORRECTION TO THE ARTICLE A COMPARISON OF THE EXTENDED FINITE ELEMENT METHOD WITH THE IMMERSED INTERFACE METHOD FOR ELLIPTIC EQUATIONS WITH DISCONTINUOUS COEFFICIENTS AND SINGULAR SOURCES BY VAUGHAN ET AL.en_US
dc.typeArticleen_US


Files in this item

Thumbnail

This item appears in the following Collection(s)

Show simple item record